Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 60, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 25, 2022, 10:54 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2022, 10:54 AM EDT (14:54 UTC)
- Expired
- May 25, 2022, 10:19 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
088 WHUS71 KBUF 251454 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1054 AM EDT Wed May 25 2022 LOZ042-260000- /O.NEW.KBUF.SC.Y.0060.220525T1454Z-220526T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1054 AM EDT Wed May 25 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
2 follow-up statements
315 WHUS71 KBUF 252019 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 419 PM EDT Wed May 25 2022 LOZ042-260300- /O.CON.KBUF.SC.Y.0060.000000T0000Z-220526T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 419 PM EDT Wed May 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
201 WHUS71 KBUF 260219 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1019 PM EDT Wed May 25 2022 LOZ042-260330- /O.CAN.KBUF.SC.Y.0060.000000T0000Z-220526T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1019 PM EDT Wed May 25 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 25, 6:48 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 25, 6:48 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 648 AM EDT Wed May 25 2022 .SYNOPSIS... High pressure centered over the Canadian maritimes will stretch back across the region to maintain fair weather into early Thursday...but then conditions will deteriorate later Thursday through Friday. A complex...slow moving system will douse the region with moderately heavy showers and possible thunderstorms during that time period. While leftover showers will be possible to start the long Memorial Day weekend...dry and increasingly warm weather will follow. && .NEAR TERM /THROUGH THURSDAY/... An amplifying mid level ridge over the Lower Great Lakes will combine with high pressure that will extend back in our direction from the Canadian maritimes to supply us more fair weather today. While the airmass will basically remain the same...a milder start this morning will give us enough of a head start to guarantee a warmer afternoon than those of the past two days. Temps should be able to climb well into the 70s...especially throughout the lower elevations. A southeast downslope flow will also help...especially across parts of the IAG Frontier and along the Lake Erie shore where the mercury will reach the mid and upper 70s. The axis of the high amplitude ridge will cross over our forecast area tonight. This will encourage the low level flow to veer more to the south...which in turn to open the door for notable warmer air to flow into our region. It will thus be a notably milder night with mins not falling below 60 for the bulk of the lake plains. Less confidence will be found with handling the passage of the associated elevated warm front. While the vast majority of the region will be rainfree...may have to include some slgt chc pops to cover the potential for some sprinkles. Being under the heart of the mid level ridge should help to minimize that potential though. Thursday will then be a warm and moderately more humid day...as our forecast area will be found between the exiting high amplitude ridge to our east and a closed mid level low over Missouri. The resulting deepening of the southerly flow will allow a somewhat more unstable airmass to work into our region...which could result in some afternoon showers or isolated thunderstorms...particularly over the western counties. Given the strength of the low level southerly flow though...do not expect any lake breeze boundaries to become involved in focusing possible convection. That being said...greater instability just upstream across Ohio could result in some stronger storms. Its not out of the question that some of this activity makes its way into Chautauqua county. Otherwise...a 35 to 40kt low level jet within a well mixed boundary layer during the midday and afternoon will help to make for a very breezy day as well. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A closed low starting Thursday evening near the mid Mississippi Valley will pass just to the south of our region Friday Night and Saturday, while transitioning to an open wave. Will side with the 00Z ECMWF and 00Z Canadian models as well as the majority of the GEFS ensemble members with this closed low becoming an open wave by 12Z Saturday. Diffluent flow across the Ohio Valley ahead of the closed low will allow for good synoptic lift, allowing for a few showers and perhaps a thunderstorm to reach into mainly WNY Thursday Night. This activity will spread across our region Friday and Friday Night. Instability will increase to just over 500 J/KG of MUCAPE, which would be enough for a few thunderstorms to occur during the day Friday. The axis of stronger winds of 40 to 45 knots within the effective layer will pass across our region early Friday, shifting to along and just to our east through the afternoon hours. Any severe threat as outlined by SPC's Day 3 outlook will be from near Wayne county eastward...and likely early in the afternoon before the flow of stronger winds aloft exit our region. By Friday afternoon the axis of deeper moisture will be from the Genesee Valley eastward. PWATS will range in the 1.5" to 1.75" range, indicating rich moisture for this time of year. Blossoming storms ahead of a cold front could bring moderate to briefly heavy rain across our eastern half of the CWA, though basin wide...rainfall amounts will likely remain less than an inch. The upper level trough and surface cold front will cross by our region Friday Night and early Saturday. Rain showers still around Friday night with the cold front passage will be exiting to our east through the Saturday morning and early afternoon hours. Went with the faster precipitation end time than the 00Z GFS due to ECMWF/Canadian model and GEFS ensemble consensus on speed of the upper level trough. && .LONG TERM /SUNDAY THROUGH TUESDAY/... A large scale ridge will increase in strength this period, adding about 15 dm at 500 hPa by periods end from its Sunday start. Sunday will still remain comfortable, with 850 hPa temperatures in the lower teens Celsius. Monday and Tuesday 850 hPa temperatures will increase into the upper teens, with the 00Z ECMWF suggesting the 850 hPa temperatures will reach or even exceed 20C. A much warmer afternoon is expected for Monday and Tuesday, with high temperatures well into the 80s Monday, and several degrees warmer for Tuesday as the center of the ridge aloft, centered near OH-PA, reaches our region. It is not out of the question that lower 90s are reached Tuesday in the Genesee Valley. It will also progressively become more humid, with attention to heat index values by Tuesday as they could climb into the 90s for inland areas across WNY. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... While MVFR cigs will persist until mid morning across parts of the Srn Tier...an amplifying ridge over the area will support VFR weather through tonight. Outlook... Thursday...MVFR to VFR with increasing chances for showers and thunderstorms. Thursday Night and Friday...MVFR to VFR with showers and thunderstorms. Saturday...Mainly VFR. A chance for showers. Sunday...VFR. && .MARINE... Sprawling surface high pressure spanning from the Great Lakes to southern Quebec/New England will support gentle to moderate easterlies through today with minimal wave action. A cold front will approach the lower Great Lakes Thursday, then slowly cross the region Friday into Friday night. Winds and waves will increase ahead and behind this feature, but overall looks like waves will stay below Small Craft Advisory criteria owed to offshore flow. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...Thomas LONG TERM...Thomas AVIATION...RSH MARINE...RSH
Hazardous weather outlook, May 25, 5:15 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 515 AM EDT Wed May 25 2022 NYZ001>003-010>013-019>021-085-260915- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 515 AM EDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-260915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 515 AM EDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-014-260915- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 515 AM EDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms midday Friday could become strong to severe with damaging winds the biggest threat. There is a marginal risk for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-260915- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 515 AM EDT Wed May 25 2022 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms midday Friday could become strong to severe with damaging winds the biggest threat. There is a marginal risk for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Thomas
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.